Alert archive / Georgia / River Flood Warnings in 2022

River Flood Warning 43, NWS Atlanta, GA

February 6, 2022Floyd County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 6, 2022, 11:27 AM EST for Floyd County, Georgia. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Feb 6, 2022, 11:27 AM EST (16:27 UTC)
Expired
Feb 8, 2022, 5:53 PM EST
In force
54 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Floyd County, GA

The radar

The Northeast Alabama radar (KHTX), 106 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coosa River at Mayos Bar Lock and Dam near Rome (RMBG1). The gauge peaked at 24.75 ft at Feb 7, 2022, 6:00 PM EST.

actionminormoderate20253002/0602/0702/0802/09
Action stage
21 ft
Minor stage
24 ft
Moderate stage
31 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02397000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

805 
WGUS42 KFFC 061627
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1127 AM EST Sun Feb 6 2022

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-070430-
/O.NEW.KFFC.FL.W.0043.220206T1627Z-000000T0000Z/
/RMBG1.1.ER.220206T1545Z.000000T0000Z.000000T0000Z.NO/
1127 AM EST Sun Feb 6 2022

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River near Rome Mayos Bar L & D Park.

* WHEN...From this morning until further notice.

* IMPACTS...At 24 feet, Minor flooding begins of the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be mostly under water at the Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Sunday the stage was 24 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:45 AM EST Sunday was 24.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
7 follow-up statements
503 
WGUS82 KFFC 070144
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
844 PM EST Sun Feb 6 2022

...The Flood Warning continues for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-071345-
/O.CON.KFFC.FL.W.0043.000000T0000Z-000000T0000Z/
/RMBG1.N.ER.220206T1545Z.220207T0045Z.000000T0000Z.NO/
844 PM EST Sun Feb 6 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River near Rome Mayos Bar L & D Park.

* WHEN...Until further notice.

* IMPACTS...At 24 feet, Minor flooding begins of the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be mostly under water at the Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 7:45 PM EST Sunday the stage was 24.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 PM EST Sunday was 24.5 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
036 
WGUS82 KFFC 071009
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
509 AM EST Mon Feb 7 2022

...The Flood Warning continues for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-072215-
/O.CON.KFFC.FL.W.0043.000000T0000Z-000000T0000Z/
/RMBG1.N.ER.220206T1545Z.220207T0945Z.000000T0000Z.NO/
509 AM EST Mon Feb 7 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River near Rome Mayos Bar L & D Park.

* WHEN...Until further notice.

* IMPACTS...At 24 feet, minor flooding begins of the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be mostly under water at the Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 4:45 AM EST Monday the stage was 24.7 feet and nearly
    steady.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
807 
WGUS82 KFFC 071530
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1030 AM EST Mon Feb 7 2022

...The Flood Warning continues for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-080330-
/O.CON.KFFC.FL.W.0043.000000T0000Z-000000T0000Z/
/RMBG1.N.ER.220206T1545Z.220207T1415Z.000000T0000Z.NO/
1030 AM EST Mon Feb 7 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River near Rome Mayos Bar L & D Park.

* WHEN...Until further notice.

* IMPACTS...At 24 feet, Minor flooding begins of the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be mostly under water at the Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Monday the stage was 24.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 AM EST Monday was 24.7 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
633 
WGUS82 KFFC 080134
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
834 PM EST Mon Feb 7 2022

...The Flood Warning continues for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-081345-
/O.CON.KFFC.FL.W.0043.000000T0000Z-000000T0000Z/
/RMBG1.N.ER.220206T1545Z.220207T2230Z.000000T0000Z.NO/
834 PM EST Mon Feb 7 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River near Rome Mayos Bar L & D Park.

* WHEN...Until further notice.

* IMPACTS...At 24 feet, Minor flooding begins of the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be mostly under water at the Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 5:45 PM EST Monday the stage was 24.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:45 PM EST Monday was 24.8 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
105 
WGUS82 KFFC 080940
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
440 AM EST Tue Feb 8 2022

...The Flood Warning continues for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-082145-
/O.CON.KFFC.FL.W.0043.000000T0000Z-000000T0000Z/
/RMBG1.N.ER.220206T1545Z.220207T2230Z.000000T0000Z.NO/
440 AM EST Tue Feb 8 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River near Rome Mayos Bar L & D Park.

* WHEN...Until further notice.

* IMPACTS...At 24 feet, Minor flooding begins of the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be mostly under water at the Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 3:45 AM EST Tuesday the stage was 24.6 feet and nearly
    steady.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
991 
WGUS82 KFFC 081529
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1029 AM EST Tue Feb 8 2022

...The Flood Warning continues for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC115-090330-
/O.CON.KFFC.FL.W.0043.000000T0000Z-000000T0000Z/
/RMBG1.N.ER.220206T1545Z.220207T2230Z.000000T0000Z.NO/
1029 AM EST Tue Feb 8 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Coosa River near Rome Mayos Bar L & D Park.

* WHEN...Until further notice.

* IMPACTS...At 24 feet, Minor flooding begins of the woodlands...
  fields and pastures along the river upstream and downstream from 
  the gage on the old Lock and Dam behind the Trading Post. The boat 
  ramp will be mostly under water at the Lock and Dam park.

* ADDITIONAL DETAILS...
  - At 9:45 AM EST Tuesday the stage was 24.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 AM EST Tuesday was 24.8 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 24 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$
303 
WGUS82 KFFC 082253
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
553 PM EST Tue Feb 8 2022

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County.

GAC115-090000-
/O.CAN.KFFC.FL.W.0043.000000T0000Z-220208T2253Z/
/RMBG1.N.ER.220206T1545Z.220207T2230Z.220208T1851Z.NO/
553 PM EST Tue Feb 8 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Coosa River near Rome Mayos Bar L & D Park.

* ADDITIONAL DETAILS...
  - At 4:45 PM EST Tuesday the stage was 23.4 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3421 8539
      3427 8542 3428 8537 3423 8526


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 11:00 AM EST, 27 minutes earlier.

Area forecast discussion, Feb 6, 11:00 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1100 AM EST Sun Feb 6 2022

.UPDATE...

Most of the CWA remains clear and cool late this morning, though
clouds and a few light rain showers continue to encroach slowly
into far southeast portions of the area. This trend will continue
into the afternoon with clouds and light showers slowly spreading
a bit farther north and west, though clear skies will persist for
the remainder of the area into the evening.

RW

.PREV DISCUSSION... /Issued 626 AM EST Sun Feb 6 2022/

UPDATE...
For 12z TAFs/Aviation discussion.

PREV DISCUSSION... /Issued 328 AM EST Sun Feb 6 2022/

SHORT TERM /Today through Monday/...
Mainly clear and chilly across much of north and central GA this
morning with the exception of our far southeast counties, where some
clouds are increasing from the south/east ahead of surface wave/low
just off the NE Florida coast. 2AM (07z) temperatures ranged from
the mid 20s across north and west-central GA to around 40F across
far southeast areas (Swainsboro to Vidalia).

Over the next 24-36 hours, a couple of features will result in only
minimal impacts across the forecast area. First, later today into
early Monday, the weak sfc low/wave off the Florida coast will
continue to send some Atlantic moisture north and west across the
area. Clouds will eventually overspread much of the area by this
evening with the deeper moisture and threat for a few -SHRA confined
to areas mainly south/east of I-85. Temperatures will remain above
freezing through Monday morning where any precip may occur, at this
time.

By Monday afternoon, the sfc wave should be far enough northeast of
us that any lingering rain showers will diminish. However, an upr
trough digging south will merge with some Gulf moisture and result
in another shot of precip across parts of middle GA (mainly south of
a Columbus to Macon line). By the time a reinforcing shot of colder
air arrives heading into Monday night, any organized precip is
expected to be well east of the area. With increasing clouds today
and clouds holding strong into Monday, temperatures will struggle to
warm much -- remaining 5-10F degrees below normal (daytime highs).

DJN.83

LONG TERM /Monday Night through Saturday/...
Surface low pressure system will begin to pull away from the SE US
coast by Monday night. This low will move up the coast of the
Carolinas and then out into the Western Atlantic. A dry cold front
looks to move through on Thursday. A second front looks to impact
the area during the weekend.

The GFS and ECMWF are in fairly good agreement that the
Wednesday/Thursday front will remain dry. However, the big
differences do come in for the front for next weekend. The GFS is
dry while the ECMWF is producing pretty good QPF. For now, will
stick with the blend.

NListemaa

AVIATION...
06Z Update...
VFR conditions will prevail everywhere through the rest of the
night/early morning. Clouds will gradually increase from the south
and east, with MVFR cigs possible at KCSG and KMCN btwn 16-18z,
reaching KATL and surrounding sites btwn 03-05z. A few very light
showers are possible after 00z around KMCN otherwise everyone
should remain dry through the 06z/Monday time period. Easterly
winds will generally prevail through the period.

//ATL Confidence...06Z Update...
High all elements.

DJN.83

AVIATION...
12Z Update...
VFR conditions to start the day will give way to some lower (MVFR)
clouds increasing from south to north. Southern sites will see the
low clouds sooner (17-18z) with MVFR cigs likely expected around
KATL by 03-04z this evening. Winds will pick up from the East this
morning with a few gusts possible as winds aloft (~2kft) mix down
to the sfc. At this time, the only site that could measurable
precip is KMCN, but it will be light (< 0.10").

//ATL Confidence...12Z Update...
Medium to high on ceiling heights and timing.
High all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          34  48  31  54 /  20  20   0   0
Atlanta         36  49  30  51 /   5  10   0   0
Blairsville     28  47  24  48 /   5   5   0   0
Cartersville    33  49  28  50 /   5   5   0   0
Columbus        40  53  33  57 /   5  10   5   0
Gainesville     34  48  31  52 /  10  10   0   0
Macon           39  52  33  59 /  20  20   5   0
Rome            32  53  28  53 /   0   0   0   0
Peachtree City  35  50  30  53 /  10  10   0   0
Vidalia         41  52  39  59 /  50  30  20   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....NListemaa
AVIATION...RW
Hazardous weather outlook, Feb 6, 5:00 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EST Sun Feb 6 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EST Sun Feb 6 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 11:09 PM ESTRiver Flood WarningFFCFayette, Spalding7 hr
Feb 5, 11:14 PM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson68 hr

Nearby

River Flood Warnings in Georgia, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.